Sulfasalazine and Liver issues?

Hi, I have been taking Sulfasalazine for about 6 months now, I have been having relatively regular blood tests and my most recent result mentioned something about the results being out of the normal range and so I am doing another blood test in a few days, the nurse said it was something to do with higher levels of something detected in my liver. Has anyone else experienced any side effects of this drug which affect the liver? The nurse mentioned if the repeated bloods are the same they may look to take me off the drug and see whether it improves, I’m not sure what that would mean long term. Having googled a little there does seem to be a link between this drug and liver problems. Any advice or experiences are appreciated, thanks, Hannah

Comments

  • SarahS
    SarahS Moderator Posts: 114

    Hi @hannah07

    Lovely to hear from you! I haven't personally had any experience of this medication, however I do know that it is not uncommon for the function of our organs to be affected by the meds that we all take. Following your next set of results, the specialist may just take you off the medication for a short time and either put your back on or try something else completely. It is all trial and error for us sometimes until our bodies find something that they are happy with!

    Here is some of the VA information regarding sulfasalazine:

    In the meantime, do keep chatting to us and joining in with us. I'm sure there are plenty of wonderful members who can share their experiences with you too.

    Take care!

    Sarah